Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2015, 9:00 PM MDT for 4 counties in Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 9:00 PM MDT (03:00 UTC)
- Expired
- Aug 14, 2015, 9:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 124 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS55 KPIH 150300
SVRPIH
IDC013-031-063-067-150345-
/O.NEW.KPIH.SV.W.0085.150815T0300Z-150815T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
900 PM MDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO...
SOUTH CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
CASSIA COUNTY IN SOUTHEASTERN IDAHO...
SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 945 PM MDT
* AT 858 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
JEROME TO EDEN TO 10 MILES SOUTHWEST OF OAKLEY RESERVOIR...AND
MOVING EAST AT 40 MPH. 61 MPH WINDS WERE REPORTED IN TWIN FALLS AT
853 PM.
* LOCATIONS IMPACTED INCLUDE...
BURLEY...RUPERT...HEYBURN...MALTA...OAKLEY RESERVOIR...LAKE
WALCOTT...PAUL...OAKLEY...RICHFIELD...DECLO...ALBION...MINIDOKA...
ELBA...ALMO...DIETRICH...ACEQUIA...INTERSTATE 84 AND 86 JUNCTION...
BRIDGE...KIMAMA AND MT HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND
HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4242 11427 4242 11407 4251 11407 4254 11393
4276 11393 4277 11405 4281 11405 4281 11435
4285 11438 4285 11449 4321 11393 4274 11345
4208 11333 4200 11424
TIME...MOT...LOC 0258Z 253DEG 35KT 4277 11444 4258 11422 4209 11411
$$
JKEYES2 follow-up statements
372
WWUS55 KPIH 150326
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
926 PM MDT FRI AUG 14 2015
IDC013-031-063-067-150345-
/O.CON.KPIH.SV.W.0085.000000T0000Z-150815T0345Z/
LINCOLN ID-BLAINE ID-CASSIA ID-MINIDOKA ID-
926 PM MDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHEASTERN LINCOLN...SOUTH CENTRAL BLAINE...CENTRAL CASSIA AND
SOUTHERN MINIDOKA COUNTIES...
AT 925 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
SOUTH OF RICHFIELD TO 6 MILES NORTHWEST OF PAUL TO 7 MILES SOUTHEAST
OF OAKLEY...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BURLEY...RUPERT...HEYBURN...MALTA...OAKLEY RESERVOIR...LAKE
WALCOTT...PAUL...OAKLEY...RICHFIELD...DECLO...ALBION...MINIDOKA...
ELBA...ALMO...DIETRICH...ACEQUIA...INTERSTATE 84 AND 86 JUNCTION...
BRIDGE...KIMAMA AND MT HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND
HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4234 11403 4242 11407 4251 11407 4254 11393
4276 11393 4277 11405 4281 11405 4281 11434
4285 11438 4285 11449 4321 11393 4274 11345
4208 11333 4204 11391
TIME...MOT...LOC 0325Z 253DEG 35KT 4284 11412 4265 11390 4216 11379
$$
JKEYES202
WWUS55 KPIH 150342
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
942 PM MDT FRI AUG 14 2015
IDC013-031-063-067-150352-
/O.EXP.KPIH.SV.W.0085.000000T0000Z-150815T0345Z/
LINCOLN ID-BLAINE ID-CASSIA ID-MINIDOKA ID-
942 PM MDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...SOUTH
CENTRAL BLAINE...CENTRAL CASSIA AND SOUTHERN MINIDOKA COUNTIES WILL
EXPIRE AT 945 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS OVER 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4234 11403 4242 11407 4251 11407 4254 11393
4276 11393 4277 11405 4281 11405 4281 11434
4285 11438 4285 11449 4321 11393 4274 11345
4208 11333 4204 11391
TIME...MOT...LOC 0341Z 253DEG 35KT 4284 11412 4265 11390 4216 11379
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:16 PM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 14, 2:16 PM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT FRI AUG 14 2015 .SHORT TERM...TONIGHT THROUGH MONDAY. THE UPPER LOW OFF THE CA COAST IS MOVING INTO OR THIS AFTN...WHILE THE UPPER RIDGE OVER THE ROCKIES IS BEING PUSHED OFF TO THE EAST. STILL GETTING A GOOD FLOW OF SUBTROPICAL MOISTURE INTO ID...AND TSTMS ARE DEVELOPING OVER SCEN ID AS THE APPROACH OF THE UPPER LOW DESTABILIZES THE AIRMASS. TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS AND CONTINUE INTO THE EVE. SOME TSTMS MAY PRODUCE STRONG OUTFLOW WINDS AND SMALL HAIL. A COLD FRONT MOVES THRU ID THIS EVENING...WHICH SHOULD BRING A FINAL WAVE OF SHOWERS AND TSTMS. WINDS ARE EXPECTED TO PICK UP BEHIND THE FRONT AND CONTINUE INTO SATURDAY. PRECIP LINGERS IN THE EASTERN HIGHLANDS SAT MORN...THEN ALL AREAS DRY OUT BY AFTERNOON. DRY WESTERLY FLOW ALOFT CONTINUES THRU MON. HEDGES .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS NEXT SYSTEM. MONDAY NIGHT INTO TUESDAY THE MODELS ARE DROPPING A WEAK AND MOSTLY DRY UPPER LEVEL LOW DOWN FROM CANADA OVER MAINLY OUR EASTERN BORDERS. EXPECT A SLIGHT CHANCE OF PRECIPITATION AND CLOUDIER CONDITIONS MAINLY OVER OUR NORTHERN AND EASTERN AREAS MONDAY NIGHT INTO TUESDAY. ALSO...LOOK FOR COOLER TEMPERATURES AND BREEZY WINDS PARTICULARLY ON TUESDAY. TEMPERATURES WILL BE BELOW NORMAL ON TUESDAY AND NEAR NORMAL BY WEDNESDAY AND THURSDAY BEFORE CLIMBING TO ABOVE NORMAL BY FRIDAY. WYATT && .AVIATION...APPROACHING FRONTAL BOUNDARY TO INCREASE SUSTAINED WINDS WITH GUSTS IN EXCESS OF 25 MPH LATER THIS AFTERNOON AND CONTINUING THOUGH MOST OF THE EVENING. CURRENTLY THE FRONTAL BOUNDARY IS EXPECTED TO PASS THROUGH THE PIH-IDA AREAS NEAR MIDNIGHT WITH STEADILY INCREASING WINDS FOR TOMORROW. SCATTERED THUNDERSTORM ACTIVITY FOR THIS EVENING WITH TWO ROUNDS TO FOCUS ON...THE FIRST BETWEEN 21Z AND 02Z AND THE SECOND BEGINNING NEAR 01Z AND LEAVING OUR AREA NEAR 06Z. PETERSON/WYATT && .FIRE WEATHER...A COLD FRONT MOVING THROUGH THE AREA WILL HELP TRIGGER WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. EXPECT LOCALIZED HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. CONVECTION WILL TAPER OFF BY MIDNIGHT. WINDS WILL INCREASE WITH PASSAGE OF THE FRONT AND WILL LIKELY REMAIN BREEZY OVERNIGHT. LOOK FOR BREEZY WINDS TOMORROW AFTERNOON AS WELL. EXPECT SUNNY...DRY AND WARMER CONDITIONS THIS WEEKEND THROUGH EARLY NEXT WEEK. EXPECT A RETURN OF NORMAL SEASON HUMIDITIES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425- 427. &&
In the hours before
Local storm report, Aug 14, 7:27 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
727 PM MDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 4 N REXBURG 43.88N 111.79W
08/14/2015 MADISON ID TRAINED SPOTTER
TRAINED SPOTTER TRAVELING ON THE SALEM HIGHWAY 4 MILES
NORTH OF REXBURG, REPORTED SEVERAL 3-4 INCH TREE BRANCHES
LAYING ON THE ROAD. ESTIMATED WINDS 50 TO 60 MPH WITH
TREES SWAYING STRONGLY.
&&
RSURVICKLocal storm report, Aug 14, 7:37 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
737 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL DRIGGS 43.73N 111.11W
08/14/2015 M0.75 INCH TETON ID TRAINED SPOTTER
PENNY TO DIME SIZE HAIL REPORTED.
&&
JKEYESSpecial weather statement, Aug 14, 7:47 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 747 PM MDT FRI AUG 14 2015 IDZ017-020>024-150230- EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID- UPPER SNAKE RIVER PLAIN ID-CACHE VALLEY/IDAHO PORTION ID- LOWER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID- 747 PM MDT FRI AUG 14 2015 ...WINDS OVER 40 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN AFFECTING SOUTHERN BINGHAM...BANNOCK...SOUTHEASTERN BLAINE...NORTHWESTERN CARIBOU... EASTERN CASSIA...CENTRAL BONNEVILLE...POWER...NORTHWESTERN FRANKLIN AND ONEIDA COUNTIES UNTIL 830 PM MDT... AT 746 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POCATELLO AIRPORT TO 10 MILES NORTHEAST OF PARK VALLEY...AND MOVING NORTHEAST AT 50 MPH. WINDS OVER 40MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL HAIL AND LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... POCATELLO...BLACKFOOT...AMERICAN FALLS...MALAD...MCCAMMON...LAVA HOT SPRINGS...MALTA...AMERICAN FALLS RESERVOIR...CHESTERFIELD RESERVOIR...NEELEY...CHUBBUCK...ABERDEEN...INKOM...DOWNEY...ARIMO... ROCKLAND...FORT HALL BUFFALO LODGE...SPRINGFIELD...JUNIPER AND PINGREE. LAT...LON 4309 11289 4334 11181 4200 11218 4199 11388 TIME...MOT...LOC 0146Z 239DEG 43KT 4297 11256 4196 11325 JKEYES
Local storm report, Aug 14, 7:53 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
753 PM MDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 8 N ROBERTS 43.84N 112.13W
08/14/2015 M60 MPH JEFFERSON ID MESONET
MESONET AT SAGE JUNCTION PORT OF ENTRY MEASURED
THUNDERSTORM WIND GUST OF 60 MPH.
&&
RSURVICKSpecial weather statement, Aug 14, 8:04 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
804 PM MDT FRI AUG 14 2015
IDZ018-031-032-150245-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
LOST RIVER/PASHIMEROI ID-
804 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 55 MPH AFFECTING NORTHWESTERN BLAINE AND CUSTER
COUNTIES UNTIL 845 PM MDT...
AT 802 PM MDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG STORMS
WEST OF A GOLDBURG TO KETCHUM LINE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL
HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
KETCHUM...SUN VALLEY...CHALLIS...STANLEY...CHILLY BARTON FLAT...
GALENA LODGE...SUNBEAM...CLAYTON...SUMMIT RESERVOIR...ELLIS...WILLOW
CREEK SUMMIT...MEADOW PEAK...REDFISH LAKE...BAYHORSE LAKE...TWIN
BRIDGES AIRPORT...BONANZA...GALENA SUMMIT...LIVINGSTON MILL...HERD
LAKE AND MT BORAH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4475 11422 4473 11414 4476 11409 4464 11401
4449 11381 4442 11353 4445 11345 4432 11334
4350 11457 4356 11459 4359 11468 4381 11470
4379 11485 4386 11499 4398 11497 4403 11505
4409 11500 4412 11505 4415 11502 4419 11514
TIME...MOT...LOC 0202Z 220DEG 40KT 4411 11444
JKEYESSpecial weather statement, Aug 14, 8:15 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
815 PM MDT FRI AUG 14 2015
IDZ019-020-023-150245-
UPPER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID-
UPPER SNAKE HIGHLANDS ID-
815 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 55 MPH FOR NORTHEASTERN JEFFERSON...CLARK...
FREMONT...NORTHEASTERN BONNEVILLE...MADISON AND TETON COUNTIES UNTIL
845 PM MDT...
AT 814 PM MDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NORTH OF A LINE FROM VICTOR TO REXBURG TO DUBOIS LINE
...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL
HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE..
LOCATIONS IMPACTED INCLUDE...
REXBURG...DRIGGS...ASHTON...DUBOIS...FELT...IDMON...MARYSVILLE...
HENRYS LAKE...VICTOR...SUGAR CITY...TETON...PARKER...TETONIA...
SPENCER...DRUMMOND...EGIN...KILGORE...PONDS LODGE...LAST CHANCE AND
ISLAND PARK RESERVOIR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4365 11123 4365 11166 4406 11207 4444 11283
4451 11272 4445 11239 4454 11235 4457 11225
4452 11210 4456 11189 4451 11183 4456 11168
4454 11147 4464 11152 4476 11139 4473 11132
4458 11123 4449 11109 4351 11104
TIME...MOT...LOC 0214Z 217DEG 37KT 4471 11217 4384 11085
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:20 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| Aug 14, 6:27 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln, Minidoka, Power | 33 min |
| Aug 14, 6:39 PM MDT | Special Weather Statement | PIH | Custer | 51 min |
| Aug 14, 7:04 PM MDT | Special Weather Statement | PIH | Bonneville, Clark, Fremont, Jefferson, Madison, Teton | 56 min |
| Aug 14, 7:11 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou, Clark, Fremont, Jefferson and 2 more | 49 min |
| Aug 14, 7:47 PM MDT | Special Weather Statement | PIH | Bannock, Oneida, Power | 43 min |
| Aug 14, 8:04 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Aug 14, 8:15 PM MDT | Special Weather Statement | PIH | Clark, Fremont, Madison, Teton | 30 min |
| Aug 14, 9:36 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 39 min |
| Aug 14, 9:48 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou, Power | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.